I have fibro,chronic fatigue,R.A and other fun stuff too!I have been taken effexor 150 for pain and depression.I just got the cymbalta and i need to know if I can quit the effexor and start cymbalta 2mrrow. I take a lot of meds-doc says its that or misery,rest of my life.The effexor was great at first but after 5 yrs. not at all.I wanna start the cymbalta tomorrow.can someone PLEASE help me decide what to do.I know answers are mostly the opinion of those who anser,so dont worry. i only hold myself accountable!! so help please!!
PLEASE DON'T START CYMBALTA! !!! It has to be the most dangerous med. out there!! I was on it for 2 mths. For pain. When it hit its peak in my bloodstream I developed dlb phenomenon, soon after severe dehydration, then total memory loss along WITH MANY other horrifying side effects that the dr.s are not aware of!!! My dr. even called eli lilly, the makers o cymbalta to ask for help. I've been home recovering from cymbalta and its withdrawal s for 4 mths. now. You will read all the same kinds of stories of this horrendous drug on this forum! ! Please read them, and rethink!
Hey, LynninPA! I'm not going to comment on the safety and efficacy of Cymbalta other than to say that it is widely prescribed and is an excellent medication both for depression and pain. Also, only a small number of users report intolerable side effects.
Back to your question. It's never advisable to cold turkey pysch meds even if you are starting another. I'm a little surprised that your doctor didn't give you a weaning schedule to gradually lower your Effexor dose as you increase the Cymbalta. I think you should discuss it with your doctor first and make sure everyone is clear about you're doing. But that's just my opinion.
Best wishes, WCV (also in PA!)
I've been taking effexor for over 10 yrs, and part of the reason is for fibro pain. If you're going to start the cymbalta, you should decrease the effexor while you start a partial dose of the cymbalta. As you decrease the effexor, you increase the cymbalta. Yes they are almost alike, but they are different meds and just switching can still cause a problem.
A 50% success rate for pain sounds very good to me. As far as Cymbalta being horrible to get off, so do a lot of people think that Effexor is horrible to get off. Not everybody by any means. Many people take Cymbalta with good results. If it is close to Effexor, then you probably wouldn't have those horrible side effects. Another option could be to raise your Effexor, but your doctor thought that this was your best option. Get guidance from your doctor about how to switch from one to the other. Wish you the best.
Make sure you gradually reduce Effexor, as withdrawals are very difficult, and can make you feel very ill. Do it gradually, and others say, start the other med whilst gradually reducing Effexor.
If you are not sure call your Dr. So you and him are on the same page. I have been on Cymbalta 60 2tabs@ bedtime for more than 2 years now, it works for me. Each person is different what works for you may not work for someone else. I have tried Effexor also but it didn't work for me. Finding the meds that work for YOU is trial and error until you get the one that works for you. I hope Cymbalta works for you. You will have pain break throughs no matter what ever you take. There is nothing going to make you pain free. Pain meds is the only pill that will help you get through those unbearable pain moments.
As the others have said, what works for one may not work for another. As for switching meds, its never a good idea just to switch over cold turkey. I was recently switched to Zoloft after being on Celexa for 5 years. My doctor slowly weaned me off one while starting zoloft at a low dose. Gradually one was stopped as the other was increased slowly. It made the transition so much smoother. Talk with your doctor and see what they suggest. I wish you luck in your transition. Take care!
I'm just going to say that I agree with all. I've been on Effexor for 10 years and about 2 years into it my Doctor told me that she herself had just weaned off of the drug and it was so bad she will never prescribe it again. She said at the same time: if they were already taking it she wouln't change them and she was taking them temp. while seperating from her husband.
Point being; the withdrawal has to be extremely hard and that was something my Dr. only understood fully because she had been there. I know that just missing a day or two makes me feel like a junkie w/o a fix. It really is that bad.
After 10 years my doctor recently upped my dose. My question for your doctor would be; since they are so similar... would that be something to consider before doing this? Also: being so similar... Isn't it quite possible that all this hassle may be for not? You may have the same original issue of this kind of med at overage level is no longer working?
I'm thinking of adding Savella to my regimen. Then again, i think i recall getting a script for that only to find it was ungodly expensive. At least Effoxor has a generic form.
Good luck and tell us how it all turns out. I could be commenting on a 2 year old question (I didn't look).
I too have had these issues, (14 years) now I am off Sertraline but never got a new doc to prescribe anything else as yet. My doc left practice and I have FINALLY tracked her down and making appt tomorrow... took 6 weeks to find her.Cymbalta did nothing for me while Effexor caused horrible nightmares, high anxiety & agitation, and suicidal thoughts. It was awful and very short lived. I thought I was going crazy. I wish I ha an answer, but any of them only work for a time anyway... I try to find lil things to keep my mind occupied when I can. Been very sick since last month with other issues... Fibro and lack of sleep make it hard to motivate but I am determined to find alternatives that DON'T cost me an arm and leg. On SSD and small budget. My spirituality and Native American beliefs and faith in Creator has helped. I just live and love well, deleted ALL negative people in my life and grateful for each day.
I hope they find something that works for you, my heart goes out to you; I share your frustration and understand. Just be good to you and MAKE yourself do whatever you can that makes you smile...
I don't know
I had been on Effexor XR 150 mg for nearly 2 years and the side effects (particularly fatigue, increased diastolic blood pressure, and increased heart rate) became problematic. My doctor obtained authorization from the insurance company to switch me over to Cymbalta 60 mg. I took my last dose Venlafaxine on a Wednesday and replaced it with the Cymbalta the next day. No tapering, no bead counting, no problem. I has some slight lightheadedness that first day, but other than that, the transition was seamless. My doc opined that the Effexor and Cymbalta were similar enough that I didn't need to taper from the Effexor, and he was right.
My Doc is switching me from 150 Effexor to Cymbalta. The first 5 days I'm dropping Effexor to 75mg with 30mg Cymbalta. The next 5 days drop Effexor to 37.5mg and Cymbalta upped to 60mg. Next 5 days stop Effexor and continue Cymbalta 60 mg. I'm also taking 300mg of Wellbutrin. Starting today.
I've been on Cymbalta for 4 yes now and my psychiatrist just increased my dosage to 90 mg daily. It works wonders for me with the fibromyalgia and depression. You should contact your doctor about possibly weaning down from the Effexor, I would. Hope you get some relief!
You can change but I would suggest doing it under drs orders you may make him mad here its grounds for dismissal those drugs take a while to absorb & you have to ween off of them or go thru dreadful withdrawal mood swings... please consult with your Dr I made a mistake like that & became a lunatic a physchiatrist is best especially if your having anxiety or insomnia they understand fibromyalgia better
I suggest finding a pain management team of drs to get you assessed with nerve conduction tests & x-ray along with bone scan & bone density along with total MRI's as with RA & fibro your back will eventually suffer DDD & as you age joints deteriorate
I don't mean to sound ugly but it takes a team of drs for what you have you need a shrink for mental a rheumatoid to protect your joints with meds designed for such Dr & pain management dr one dr alone won't due becuz antidepressants are no good for fibromyalgia or serious crippling RA pain I know as I have these too even with fibromyalgia I've got a pm dr a rhuemy a gastrointestinal a physical therapist a psychology dr a heart dr & I changed from a regular dr to an internal medicine dr thank goodness I did
With so many chronic conditions that react generally through flares, it's best to involve your doctor(s) who best know your medical history before changing your medications ever.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.